Characterization of jacobian varieties in arbitrary characteristic

José M. Muñoz Porras

Compositio Mathematica (1987)

  • Volume: 61, Issue: 3, page 369-381
  • ISSN: 0010-437X

How to cite


Muñoz Porras, José M.. "Characterization of jacobian varieties in arbitrary characteristic." Compositio Mathematica 61.3 (1987): 369-381. <>.

author = {Muñoz Porras, José M.},
journal = {Compositio Mathematica},
keywords = {jacobianness of abelian variety; rational Gauss map for a principally polarized abelian variety},
language = {eng},
number = {3},
pages = {369-381},
publisher = {Martinus Nijhoff Publishers},
title = {Characterization of jacobian varieties in arbitrary characteristic},
url = {},
volume = {61},
year = {1987},

AU - Muñoz Porras, José M.
TI - Characterization of jacobian varieties in arbitrary characteristic
JO - Compositio Mathematica
PY - 1987
PB - Martinus Nijhoff Publishers
VL - 61
IS - 3
SP - 369
EP - 381
LA - eng
KW - jacobianness of abelian variety; rational Gauss map for a principally polarized abelian variety
UR -
ER -


  1. Andreotti, A.: On a theorem of Torelli. Amer. J. of Math.80 (1958) 801-828. Zbl0084.17304MR102518
  2. Beauville, A.: Quelques remarques sur la transformation de Fourier en l'anneau de Chow .... Lecture Notes in Math. 1016. Springer, Berlin (1983) 238-260. Zbl0526.14001MR726428
  3. Grothendieck, A.: Fondements de la Géométrie Algébrique. Sém. Bourbaki (1957-62. Sécr. Math. Paris (1962). Zbl0239.14001MR146040
  4. Gunning, R.C.: Some curves in Abelian varieties. Invent. Math.66 (1982) 377-389. Zbl0485.14009MR662597
  5. Gunning, R.C.: Riemann surfaces and their associates Wirtinger varities. Bull. Amer. Math. Soc.11 (1984) 287-316. Zbl0552.14009MR752789
  6. Hartshorne, R.: Ample subvarieties of Algebraic varieties. Lecture Notes in Math. 156. Springer, Berlin (1970). Zbl0208.48901MR282977
  7. Hernández Ruipérez, D.: Teoría de la dualidad en los espacios algebraícos. Acta Salmanticensia. Salamanca (1981). 
  8. Hoyt, W.: On products and algebraic families of jacobian varieties. Annals of Math.77 (1963). Zbl0154.20701MR150145
  9. Kempf, G.: On the Geometry of a theorem of Riemann. Annals of Math.98 (1973) 178-185. Zbl0275.14023MR349687
  10. Kleiman, S.L.: Algebraic cycles and the Weil conjectures. In: Dix Exposés sur la Cohomologie des Schémas. North Holland, Amsterdam (1968) 359-386. Zbl0198.25902MR292838
  11. Matsusaka, H.: On a theorem of Torelli. Amer. J. of Math.80 (1958) 784-800. Zbl0100.35602MR97398
  12. Matsusaka, H.: On a characterization of a Jacobian variety. Mem. Coll. Sci. Kyoto, Ser. A., 23 (1959) 1-19. Zbl0094.34103MR108497
  13. Mattuck, A.: Secant bundles on symmetric products. Amer. J. of Math.87 (1965) 779-797. Zbl0196.53503MR199196
  14. Mumford, D.: Lectures on Curves on Algebraic Surfaces. Princeton Univ. Press (1966a). Zbl0187.42701MR209285
  15. Mumford, D.: Pathologies III. Amer. J. of Math.88 (1966b) 84-104. Zbl0146.42403MR217091
  16. Mumford, D.: Abelian Varities. Tata Studies in Math., Oxford (1974). Zbl0326.14012
  17. Mumford, D.: Curves and their Jacobians. The Univ. of Michigan Press (1976). Zbl0316.14010MR419430
  18. Mumford, D.: Varieties defined by quadratic equations. C.I.M.E., Cremonese, Rome (1970). Zbl0198.25801MR282975
  19. Ran, Z.: A characterization of five-dimensional Jacobian varieties. Invent. Math.67 (1982) 395-422. Zbl0506.14023MR664113
  20. Serre, J.P.: Morphismes universels et variétés de'Albanese. Séminaire C. Chevalley, 3e année (1958-59). Variétés de Picard. Exp. No 10. Zbl0123.13903
  21. Weil, A.: Zum Beweis des Torellischen Satzes. GöttingerNachrichten2 (1957) 33-53. Zbl0079.37002MR89483
  22. Welters, G.E.: A characterization of non-hyperelliptic Jacobi varieties. Invent. Math.74 (1983) 437-440. Zbl0509.14039MR724013

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.